Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jun 4, 2025, 4:23 PM MDT for Grand County, San Juan County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2025, 4:23 PM MDT (22:23 UTC)
- Expired
- Jun 4, 2025, 6:37 PM MDT
- In force
- 2 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 153 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 390 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:50 PM MDT, 33 minutes earlier. Its key messages:
- Scattered to widespread showers and thunderstorms are expected through the evening. Moderate to heavy rain and localized flash flooding will be the main threats mainly across southeast Utah and southwest Colorado. Stronger storms have potential for small hail as well.
- Uncertainty lies in morning cloud cover which could delay the start of afternoon convection or impact storm intensity and resultant storm coverage later in the day.
- Unsettled weather remains in place for the remainder of the week resulting in below-normal temperatures and a daily afternoon thunderstorm threat. Drier and warmer conditions potentially by the weekend.
Area forecast discussion, Jun 4, 3:50 PM MDT, 33 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 350 PM MDT Wed Jun 4 2025 .KEY MESSAGES... - Scattered to widespread showers and thunderstorms are expected through the evening. Moderate to heavy rain and localized flash flooding will be the main threats mainly across southeast Utah and southwest Colorado. Stronger storms have potential for small hail as well. - Uncertainty lies in morning cloud cover which could delay the start of afternoon convection or impact storm intensity and resultant storm coverage later in the day. - Unsettled weather remains in place for the remainder of the week resulting in below-normal temperatures and a daily afternoon thunderstorm threat. Drier and warmer conditions potentially by the weekend. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 349 PM MDT Wed Jun 4 2025 Complex and dynamic scenario this afternoon where there is a heavy rainfall and flooding threat across the southern CWA where anomalous moisture remains in place. Across the central and northern CWA under a slightly drier regime there is more a gusty wind threat. Upstream storms moving off the Wasatch toward a northward lifting outflow boundary look to spread this wind threat near and north of I-70 through the afternoon and early evening. Subsidence behind an early wave has quieted the far southern CWA and confidence is decreasing that it can recover for a heavy rainfall threat the remainder of the evening. However there is a trailing upstream wave and upper jet support moving through the 4 Corners this evening to support redevelopment. Soundings still show the deep skinny CAPE profile and a robust warm cloud depth in the south which would support moderate to heavy rainfall rates even with weaker updrafts. The northern and southern stream will be merged over our CWA with the confluent flow continuing to pull anomalous upstream moisture through the central CWA while drier air drops in up North. This is likely to keep at least some degree of convection going into the early morning hours. This residual moisture and clouds should again play a role in the strength of convection on Thursday. Energy from an upstream shearing low will again be pulled through the flow tomorrow giving a boost to the shear profile. Enough cloud cover will inhibit the release of instability but where pockets of sunshine can break out on the edge of the drier air in the North...stronger organized storms would result. So another complex scenario with heavy rainfall...hail and stronger winds all potential threats. The back edge of the this shearing wave moves through tomorrow evening which again keep a threat of late night storms going. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 349 PM MDT Wed Jun 4 2025 Very little changes to end out the week with confluent flow staying in place overhead and due to persistent upstream split flow and low pressure hovering over the central Pacific Coast. Moisture slowly wanes but not enough to prevent daily afternoon shower and thunderstorm activity well into the weekend. An arriving Rex High later in the weekend...over-topping the anchored Cali-Low will drop into the Great Basin and help dry and warm things up into early next week. Though warmer the afternoon thunderstorm threat will continue into early next week through the threat of heavy rainfall will most likely be replaced by gusty outflow winds. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 349 PM MDT Wed Jun 4 2025 VFR conditions will prevail through much of the next 24 hours. However passing storms could bring temporary MVFR conditions as moderate to heavy rainfall rates drops the visibility. Storms are likely to linger into the early morning hours but decrease in coverage. ILS conditions will be possible where markers are above 5kft agl. && .HYDROLOGY... Issued at 349 PM MDT Wed Jun 4 2025 After several days of heavy rainfall rates and ground reports of heavy rainfall amounts and runoff issues a Flood Watch was issued for potential flash flooding across the 4 Corners region through the evening. Anomalous moisture remains in place which will help produce moderate instability as forcing moves through in waves through the evening. This instability is present in a skinny cape profile along with deep a warm cloud layer which should promote rainfall rates in excess of an inch per hour as warm rain processes occur under slower storm motions. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...Flood Watch until midnight MDT tonight for COZ020>022. UT...Flood Watch until midnight MDT tonight for UTZ022-028-029. && SHORT TERM...15 LONG TERM...15 AVIATION...TGJT HYDROLOGY...15
Hazardous weather outlook, Jun 4, 3:27 AM MDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 327 AM MDT Wed Jun 4 2025 COZ001>014-017>023-UTZ022>025-027>029-050930- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley- Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains- Southwest San Juan Mountains-Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 327 AM MDT Wed Jun 4 2025 This Hazardous Weather Outlook is for northwest Colorado, southwest Colorado, west central Colorado, east central Utah, northeast Utah and southeast Utah. .DAY ONE...Today and tonight. Showers and storms increase in coverage this afternoon as another disturbance moves through. The main concerns will be moderate to heavy rain with localized flash flooding possible across southeast Utah and southwest Colorado. Stronger storms may produce small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unsettled weather continues through the end of the week, resulting in daily shower and thunderstorm chances. Drier and warmer conditions return late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight, however spotters are encouraged to relay rainfall amounts or any observed flooding to the National Weather Service in Grand Junction.
In the hours before
Local storm report, Jun 4, 10:57 AM MDT, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1057 AM MDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 S Arriola 37.41N 108.65W
06/04/2025 M0.65 Inch Montezuma CO Cocorahs
Cocorahs station CO-MZ-59 Cortez 5.6NW.
0700 AM Rain 4 S Vallecito 37.32N 107.60W
06/04/2025 M0.56 Inch La Plata CO Cocorahs
Cocorahs station CO-LP-98 Bayfield 6.2 N.
0700 AM Rain 5 S Vallecito 37.31N 107.60W
06/04/2025 M0.56 Inch La Plata CO CO-OP Observer
CO-OP Observer station BYFC2 Bayfield 7N.
&&Special weather statement, Jun 4, 11:32 AM MDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
1132 AM MDT Wed Jun 4 2025
COZ017-020-UTZ028-041800-
Uncompahgre Plateau/Dallas Divide CO-
Paradox Valley/Lower Dolores River CO-La Sal and Abajo Mountains UT-
1132 AM MDT Wed Jun 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MESA COUNTY THROUGH
NOON MDT...
At 1132 AM MDT, Doppler radar was tracking a strong thunderstorm 20
miles east of Castle Valley, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gateway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3853 10907 3864 10915 3878 10893 3861 10874
TIME...MOT...LOC 1732Z 241DEG 8KT 3862 10901
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
15Local storm report, Jun 4, 1:25 PM MDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
125 PM MDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM Hail 10 WSW Cahone 37.60N 108.99W
06/03/2025 M1.75 Inch Dolores CO Cocorahs
Delayed hail report with picture.
&&Local storm report, Jun 4, 3:26 PM MDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
326 PM MDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Non-Tstm Wnd Gst 16 NW Moab 38.75N 109.75W
06/04/2025 M48 MPH Grand UT ASOS
ASOS station KCNY 16 NW Moab.
&&The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:49 AM MDT | Flood Watch | GJT | Dolores, La Plata, Mesa, Montezuma, Montrose, San Miguel | 13 hr |
| Jun 4, 11:32 AM MDT | Special Weather Statement | GJT | 28 min | |
| Jun 4, 12:03 PM MDT | Flash Flood Warning | GJT | Mesa | 87 min |
| Jun 4, 2:26 PM MDT | Areal Flood Advisory | GJT | Grand, San Juan | 3 hr |
| Jun 4, 4:44 PM MDT | Areal Flood Advisory | GJT | Grand | 113 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.